MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1005357H
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Rash (2033)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.Based on the information provided, the investigation determined that the reported separation, entrapment of the device and device damage by another device appear to be due to circumstances of the procedure.Additionally, the device embedded in vessel, skin irritation, delay in procedure and prolonged hospitalization are related to the circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an obtuse marginal lesion.Post implantation of an unspecified stent, a whisper ms guide wire became trapped under the deployed stent and the proximal portion of the core snapped while attempting to remove it.The patient remained stable while trying to retrieve the wire, additional contrast/radiation was experienced by the patient.Further stenting was performed to secure the separated guide wire portion.The patients hospitalization was prolonged by a day and skin irritation was reported due to the extra radiation exposure.A clinically significant delay was reported.No additional information was provided.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10449887
Report Number2024168-2020-07078
Device Sequence Number3960541
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public08717648037801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1005357H
Device Catalogue Number1005357H
Device Lot Number0022571
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight91